Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
143 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Lorazepam?

Hi, I couldn't sleep so my dr. gave me trazodone 50 mg, take 1-1/2 table a day, but I still couldn't sleep. Asked her but didn't hear from her yet. In the mean time she also gave me a prescription lorazepam 1 mg to take 1/2- 1 a day for anxiety. Should I take this instead of trazodone. Will it make me sleep at night. any bad side affect?
Thu, 21 May 2015
Report Abuse
Psychiatrist 's  Response
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Trazodon is an antidepressant drug and the drug is one of commonly used drugs for sleep with no risk of dependence. You are not able to sleep with trazodone so you have been prescribed Lorazepam in 0.5-1 mg doses. Lorazepam is a benzodiazepine drug and the drug is safe to use with not risk. The drug can cause dizziness, sedation, nausea, drowsiness etc as common side effects. It is one of common drug of abuse so the drug should be used for SOS basis only or should be reserved to use on regular basis under proper prescription only.

In my opinion Lorazepam is safe to use and you can take it without any risk.

Thanks, Take care
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What are the side effects of Lorazepam?

Hello thanks for asking from HCM for your health related queries I can understand your concern. Trazodon is an antidepressant drug and the drug is one of commonly used drugs for sleep with no risk of dependence. You are not able to sleep with trazodone so you have been prescribed Lorazepam in 0.5-1 mg doses. Lorazepam is a benzodiazepine drug and the drug is safe to use with not risk. The drug can cause dizziness, sedation, nausea, drowsiness etc as common side effects. It is one of common drug of abuse so the drug should be used for SOS basis only or should be reserved to use on regular basis under proper prescription only. In my opinion Lorazepam is safe to use and you can take it without any risk. Thanks, Take care